What symptoms have people had when coming off flecanide?

I'd been interested to here from anyone who has come off flecanide and what they experienced. I have been on flecanide 150mg a day for 2 years after AF started about a year after Ablation Number 1. I have now had Ablation Number 2 and taken the tablets for 2 months. I was then advised to stop or wean off them. I have opted to wean down off them ie 100mg for 2 weeks then 50mg for 2 weeks. However although I am never well (!) I seem to be very itchy and also have more weird heads and discomfort in heart and liver area. Things I get at times anyway but more pronounced. Just wondered if anyone else had re-actions to coming off and if it settled and or if I was better to just stop them or not?

11 Replies

oldestnewest
  • I think it's not good to stop them without reducing the dose. Like you I was on 150mgs twice a day. I was told to drop to 100 x 2 on the day of the ablation and to 50 x 2 after 6 weeks. I then waited until my appointment which was just over two months later and took no more on a daily basis from then on. I didn't notice any changes of any kind at any stage.

  • Thanks for reply. They did say to me as only on 150mg per day (taken 50 x 3) they were happy for me to stop but anyone on higher doses they considered weaning them off. I was intolerant to higher doses than 150mg. I suspected my body would 'shout' out some sort of message but at the moment I am getting worsening symtoms as if I was taking a higher dose. We will see clearly I am better off them if possible.

  • Sorry - I misread and thought you were taking 300mgs a day.

  • Like Relim I have had no problems weaning myself off Flecainide. I did it very gradually and now use it as a 100 pill-in-the-pocket. I have never had any sort of reaction to it.

    Gradual reduction of any drug makes sense to me.

  • I waa on 150mg x2 and my EP told me to stop the whole dose all at once in time for an ablation for which I had taken a cancellation date. I was terrified but obeyed orders and didnt feel anything except of course aAF which arrived after the third day of no tablets.

    Good luck. X

  • I'm having ablation on 4/7 and I have to stop much flec on the 5th. If it took for you 3 days to go in afib. Could I be thst lucky

  • I was told to come off it in advance of my EP study so had no weaning process, I was unnerved but obeyed. I had been taking 100mg twice a day for two years. Felt nothing in the way of withdrawal. Since then take it as pill in the pocket.

    Hope your symptoms ease.

  • I was taking flecanide 100mg a day for nearly a year, untill I started feeling lumpiness and tenderness in muscle areas, upper arms, thighs, chest and stomach, even buttocks. Mentioned it to my doctor while seeing her about a back problem but she just dismissed it as if I was being over anxious saying exercise would do the trick. Then one day on here I saw a post mentioning side effects of flecanide one of which was muscle wastage, I looked more into it and found other people who were complaining of the same symptoms of muscle tenderness and lumpiness who were on flecanide long term. This worried me greatly so I started only taking it as a pill in the pocket when I have an episode of AF and not everyday, although I know others may not be able to manage their symptoms without taking it regularly, its worrying to know some of the serious side effects they can cause.

  • Thanks for posting. I hadn't seen the reference to muscle wastage, was there any other detail, I will try and 'search' for the post?

    I have been on Flec 200mg/day and I have noticed it on my biceps and elsewhere and will take it up with my cardiologist next week.

  • From about Feb 2016 to August 2016 I was on 100mg/day slow release flec (in the capsules) then put on 100mg 2xday in August 2016. I had an ablation in Jan this year and then went into afib in February - a week later I was taken off flecainide. I went cold turkey and can't recall any negative side effects.

  • Many thanks for all the replies above - it would appear that I am being a bit contrary - which is typical. When I take a pill in pocket extra dose I get the same re-action as I am getting coming off it i.e. raw and sore in heart area and discomfort in liver area. Let's hope its the body doing a rebalancing and I can tough it out. Replies very helpful and much appreciated.

You may also like...